MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MULTI-PAR PIN GUIDE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. MULTI-PAR PIN GUIDE; PLATE, FIXATION, BONE
Model Number 71177152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during procedure, the lock ring broke on handle, in a multi-par pin guide.Procedure was finished with a change in technique.This occurred while the instrument was outside.There was a less than 30 minutes delay.No harm or injury reported on patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The clinical/medical team concluded, this case reports the lock ring broke on the guide handle during use outside of the patient.Per email communication, there was no patient injury and the surgery was still successful despite the broken equipment.The procedure was completed using a change in technique, with a minimal delay.Therefore, since no patient harm is alleged, no further clinical assessment is warranted at this time.A visual inspection confirmed the ring is broken on the multi-par pin guide.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
MULTI-PAR PIN GUIDE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11113244
Report Number1020279-2021-00060
Device Sequence Number3698474
Product Code HRS
UDI-Device Identifier00885556017340
UDI-Public00885556017340
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71177152
Device Catalogue Number71177152
Device Lot Number10JM15198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/13/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;